MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2: common name & product code = dqx wire, guide, catheter & pdu catheter for crossing total occlusions.E3: occupation = lab manager.G4: pma/510(k) number = k171897.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, during an interventional procedure of the superficial femoral and posterior tibial arteries, the tip of an approach cto microwire wire guide 'separated' within a chronic, totally occluded lesion (100% occluded) in the posterior tibial artery.The wire was not altered prior to use.The patient's anatomy was calcified, and resistance was encountered upon insertion of the wire into the lesion.Although the wire tip 'separated', the tip reportedly did not break off.A new wire was used to complete the procedure.During the same procedure, a micro balloon was unable to cross a lesion and another balloon ruptured in the superficial femoral artery after an atherectomy was performed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the tip of the wire was damaged, with partial separation of the green coating on the distal tip.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Corrected information: h6 (annex a) summary of event: as originally reported, during an interventional procedure of the superficial femoral and posterior tibial arteries, the tip of an approach cto microwire wire guide 'separated' within a chronic, totally occluded lesion (100% occluded) in the posterior tibial artery.The wire was not altered prior to use.The patient's anatomy was calcified, and resistance was encountered upon insertion of the wire into the lesion.Although the wire tip 'separated', the tip reportedly did not break off.A new wire was used to complete the procedure.During the same procedure, a micro balloon was unable to cross a lesion and another balloon ruptured in the superficial femoral artery after an atherectomy was performed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the device, the tip of the wire was damaged, with partial separation of the green coating on the distal tip.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.Examination of the returned device revealed that the tip was not separated, however, some teflon coating was built up on the proximal end.There were sections of coating missing/scrapped off starting 107.2 cm from the distal tip for approximately 12 cm of the wire.A kink was noted 121.2 cm from the distal tip of the wire.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot or subassembly lot.A review of complaint history found no additional complaints for this lot number.The device instructions for use (ifu) states, ¿torqueing or advancing against resistance may cause vessel trauma or device damage that can lead to device fracture.¿ based on a review of the device master record (dmr), cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the device master record (dmr), dhr, ifu and returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook concluded that patient anatomy was the most likely cause of this incident, as the lesion was totally occluded (100% occluded) and heavily calcified.It is also possible that the devices the wire was advanced/removed through could have contributed to the damage noted.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
**udi related data quality updates only** this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17862824
Report Number1820334-2023-01329
Device Sequence Number17569016
Product Code DQX
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)250710(10)14660811
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Device Lot Number14660811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer01/22/2024
08/06/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date02/06/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 6X45 ANSEL SHEATH; CSI ATHERECTOMY 2.0; PTA3-14-150-2-12; SER18-135-50-80
Patient Age80 YR
Patient SexMale